Alert archive / Pennsylvania / River Flood Warnings in 2008
River Flood Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this river flood warning at Feb 7, 2008, 4:41 AM EST for Allegheny County, Pennsylvania. It took effect at Feb 7, 2008, 7:00 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2008, 4:41 AM EST (09:41 UTC)
- In effect from
- Feb 7, 2008, 7:00 PM EST
- Expired
- Feb 7, 2008, 10:28 PM EST
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Flood severity
- Minor
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Pittsburgh (PTTP1).
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03085152, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Feb 6, 4:42 PM EST, 11 hours 59 minutes earlier.
Area forecast discussion, Feb 6, 4:42 PM EST, 11 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 442 PM EST WED FEB 6 2008 .SYNOPSIS... ONCE THE COLD FRONT MOVES THROUGH THE UPPER OHIO VALLEY...RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL GIVE WAY TO GUSTY WINDS TONIGHT AND COLDER TEMPERATURES AND SCATTERED SNOW SHOWERS FOR THURSDAY AND FRIDAY. A SECOND COLD FRONT WILL BRING EVEN COLDER TEMPERATURES THIS WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... RECENT RADAR DATA COUPLED WITH NAM MODEL SOUNDINGS SHOW SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL MOVE THROUGH THE UPPER OHIO VALLEY EARLY THIS EVENING UNTIL THE COLD FRONT PASSAGE. THERE CAN STILL BE WIND GUSTS OF 30-40 MPH UNTIL THE EARLY HOURS OF THURSDAY. BY THEN THE BOUNDARY LAYER WILL BE COLD ENOUGH THAT ANY REMAINING PRECIPITATION WILL BE SCATTERED SNOW SHOWERS. MOST PLACES WILL HAVE NO MORE THAN A DUSTING OF SNOW BUT THE RIDGES COULD GET UP TO AN INCH OF SNOW ACCUMULATION. FORECASTED TEMPERATURES WERE CLOSE TO A BLEND OF GFS AND NAM MOS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... COLD WESTERLY FLOW WILL KEEP THE BOUNDARY LAYER DESTABILIZED...SO THERE CAN STILL BE SCATTERED SNOW SHOWERS THIS PERIOD. TEMPERATURES WERE CLOSE TO A BLEND OF GFS AND NAM MOS. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... LOW PRESSURE SYSTEM IS FORECAST TO TRACK FROM THE UPPER MS VALLEY ON FRIDAY ACROSS THE GREAT LAKES AND INTO NORTHERN NEW ENGLAND DURING THE WEEKEND. THIS SYSTEM WILL BRING THE LIKELIHOOD OF RAIN AND SNOW SHOWERS FOR FRIDAY AND MUCH OF THE WEEKEND. SURFACE HIGH PRESSURE WILL BUILD IN LATE SUNDAY AND MONDAY. TEMPERATURES WILL DROP TO BELOW NORMAL FOR SUNDAY AND MONDAY AND RETURN TO NEAR NORMAL BY MIDWEEK. THE NEXT SYSTEM WILL BRING A CHANCE OF RAIN AND SNOW SHOWERS ON TUESDAY. DRY WEATHER IS EXPECTED WEDNESDAY. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... SURFACE LOW CURRENTLY OVER EASTERN OHIO WILL MOVE EASTWARD ACROSS PA THIS EVENING. IFR CEILINGS AND VISIBILITIES WILL PERSIST ACROSS NORTHWEST PA INCLUDING KFKL AND KDUJ THROUGH THE TAF PERIOD. ACROSS THE REMAINDER OF THE FORECAST AREA...CONDITIONS WILL BE PREDOMINATELY MVFR OCCASIONALLY LOWERING TO IFR. ISOLATED THUNDERSTORMS WITH GUSTS TO AROUND 40KT AND SMALL HAIL ARE EXPECTED EARLY THIS EVENING. SCATTERED RAIN SHOWERS ACROSS THE REGION THROUGH LATE EVENING WILL CHANGE OVER TO WIDELY SCATTERED SNOW SHOWERS LATE TONIGHT AS COLDER AIR MOVES IN BEHIND SURFACE LOW. SOUTHWEST SURFACE WINDS ARE EXPECTED TO GUST TO 30KT AT TIMES TONIGHT. LOW PRESSURE SYSTEM IS FORECAST TO TRACK FROM THE UPPER MS VALLEY ON FRIDAY ACROSS THE GREAT LAKES AND INTO NORTHERN NEW ENGLAND DURING THE WEEKEND. MVFR/IFR CONDITIONS ARE LIKELY IN PRECIPITATION AND FOG FOR FRIDAY AND MUCH OF THE WEEKEND. SURFACE HIGH PRESSURE SHOULD BRING MAINLY VFR CONDITIONS LATE SUNDAY INTO MONDAY WITH THE NEXT FRONT APPROACHING BY LATE MONDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Feb 6, 4:50 AM EST, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 450 AM EST WED FEB 6 2008 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-071000- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- 450 AM EST WED FEB 6 2008 ...FLOOD WATCH IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-WVZ023-041-071000- GARRETT-PRESTON-TUCKER- 450 AM EST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 4:41 AM EST | River Flood Warning | PBZ | Allegheny | 10 hr |
| Feb 7, 4:41 AM EST | River Flood Warning | PBZ | Belmont | 18 hr |
| Feb 7, 4:41 AM EST | River Flood Warning | PBZ | Marshall | 18 hr |
Nearby
River Flood Warnings in Pennsylvania, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.